MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER
Catalog Number DR80510
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of a retrospective review of events that occurred in (b)(6) and in accordance with 21 c.F.R.Part 803, this event was assessed and determined to be mdr reportable.No medical records or no medical images have been made available to the manufacturer, however, a photo was provided.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during an angioplasty procedure for a calcified lesion in the superficial femoral artery, the pta balloon was inflated to 22 atm's and an x-ray demonstrated contrast allegedly leaking from between the pta balloon and the catheter shaft.The device was removed and another catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.The device was returned used.The balloon size for this product is printed on the hub and identified the returned sample as a 5mm x 6cm balloon.The device was examined under magnification and a partial circumferential catheter break was identified at the glue joint.A kink was noted at the strain relief.However after review of the preliminary pictures, the manner in which the device was packaged for return may have contributed to the kink.No kinks were reported by the user.No other anomalies were noted along the length of the catheter.The patency of the guidewire lumen was tested using an in-house guidewire, and the guidewire was able to pass the kink at the strain relief.Further functional testing was not conducted due to the returned sample condition (e.G.Kink in catheter, break at glue joint).As medical records were not provided, a review could not be performed.One electronic photo was reviewed.The photo shows the device laying coiled and the balloon appears to be partially inflated and bloody, with no defects noted to the balloon.Based on the photo review, the reported leak could not be confirmed.The device was returned, and one photo was provided for review.Based on the returned sample condition, the investigation is confirmed for a partial circumferential break at the glue joint.However, the investigation is inconclusive for the reported leak as the device was unable to be tested due to the returned device condition.The root cause for the partial break at the proximal balloon glue joint could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.The current ifu (instructions for use) states: warnings: if resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the dorado pta dilatation catheter: advance the catheter through the introducer sheath and over the wire to the site of inflation.If the stenosis cannot be crossed with the desired dilatation catheter, use a smaller diameter catheter to pre-dilate the lesion to facilitate passage of a more appropriately sized dilatation catheter.Position the balloon relative to the lesion to be dilated, ensure the guidewire is in place and inflate the balloon to the appropriate pressure.(b)(4).
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6599844
Report Number2020394-2017-00538
Device Sequence Number106365
Product Code DQY
UDI-Device Identifier00801741058578
UDI-Public(01)00801741058578(17)190331(10)93QA0030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberDR80510
Device Lot Number93QA0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight40